Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: going off of Abilify Noa

Posted by SLS on June 2, 2018, at 10:46:32

In reply to Re: going off of Abilify SLS, posted by Noa on May 31, 2018, at 17:19:48

Hi, Noa.


> Sorry to hear you've been having a hard time with it. And thank you for sharing because it gives me pause for trying to going off the Abilify without some sort of back up.

Abilify has a half-life of three days or longer. How that figures into rebound depression or anxiety is not clear to me. I don't know the best method for discontinuing Abilify, but for me, the worst time for withdrawal depression was between 2 and 3 weeks after taking the last dose. A friend of mine had a similar experience. Her doctor prescribed hydroxyzine for the rebound anxiety. She was taking only 2 mg/day of Abilfy and had tried on three occasions to discontinue it without success. Using hydroxyzine provided a bridge of sorts to get her through withdrawal. She is now free of Abilify, although her depression has returned to some degree.

> Is there a reason you were not wanting to take the Safris? (I know nothing about Safris)

I discontinued Saphris briefly to see whether or not it was responsible for making me feel less depressed. I thought, perhaps, that Saphris acted only as a bridge to prevent withdrawal from Abilify. After a few days, I relapsed into a severe depression with some anxiety. It seemed pretty clear to me that I was significantly better on Saphris than off it. That's why I restarted it.

I don't know what effect Saphris will have on my body weight I gained 50 pounds over the years while taking Abilify. A good friend of mine had gained weight with Abilify in a way similar to me. She couldn't lose a single pound. Once she crossed-over to Saphris, the pounds melted off; this despite the description of significant weight gain contained in the package label. I experienced some water retention in the beginning of Saphris treatment. My doctor decided to watch what would happen rather than prescribe a diuretic so soon. I lost the water weight and it has not come back.

> Hope you continue to feel better.

Thanks.


- Scott


Some see things as they are and ask why.
I dream of things that never were and ask why not.

- George Bernard Shaw

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SLS thread:1098842
URL: http://www.dr-bob.org/babble/20180521/msgs/1099007.html